The Diabetes Forum Support Community For Diabetics Online banner
1 - 1 of 1 Posts

·
Registered
Joined
·
6 Posts
Hiya Joe, being from England we do things slightly differently, we go to our usual doctor, called a GP who then refers us through the national health service to a local hospital to a clinic especially for diabetes and headed by a consultant endrocinologist. I think the A1c you refer to is a blood test that we call HB1c. It is taken about three weeks before a clinic appointment and gives the endocrinologist a good view of how we are keeping our blood sugar levels down. I am on a system called basal/bolus where you take (in my case 50 units of Levemir slow acting insulin) once a day, usually at night and then Novorapid, quick acting insulin with every meal (where you have to work out the carb units you are eating to a ratio of the insulin you use). This system seems to work for me as it gives you a little leeway of eating at certain times rather than fixed times with my last insulin regime. I have had terrible trouble as since I was first put on insulin I have put on 56 pounds, but for the first time when I saw a nurse I had actually lost 2 pounds (no don't laugh). I was reading another post on here and noticed that it is better to lower your carb intake and therefore lowering your insulin intake which may help with weight loss - so I am going to try that!!!! I see you are on Metformin I was too, until I started for six months, getting symptoms of shivering and shaking as though I was getting flu, and muscle weakness, felt as though had to physically hold my head and arms up. My GP failed over the six months to realise that this is a well known symptom of something called lacticacidosis, was admitted to hospital after an episode of fainting and they were shocked at my lactic acid levels, and consider myself very lucky that I actually did faint and went to the hospital instead of the GP again. That is when I went over onto insulin, which scared me at first, but the needles are so fine you occasionally feel it but mainly not. So please let me WARN any users of METFORMIN, if you keep getting flu like symptoms and muscle weakness, please, please please go straight to an endocrinologist.
Well I think I had better stop spouting off lol and hope everything goes okay for you.
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top